Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 196, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 18, 2000, 9:27 PM CDT for Sheridan County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2000, 9:27 PM CDT (02:27 UTC)
- Expired
- Jul 18, 2000, 10:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Sheridan County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2427 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 190238 COR SVRGLD KSC063-109-179-190330- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 927 PM CDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GOVE COUNTY IN WEST CENTRAL KANSAS SHERIDAN COUNTY IN NORTHWEST KANSAS EASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS * UNTIL 1030 PM CDT * AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF SEGUIN...OR ABOUT 12 MILES EAST OF COLBY...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GOVE AT 935 PM CDT GRAINFIELD...SEGUIN AT 940 PM CDT HOXIE...PARK...SELDEN AT 950 PM CDT QUINTER AT 1000 PM CDT TASCO AT 1005 PM CDT OTHER LOCATIONS IN THIS WARNING INCLUDE...THE MONUMENT ROCKS... GRINNELL AND ANGELUS. HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. $$ VPAPOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:26 PM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Jul 18, 3:26 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED DATE TIME GROUP NATIONAL WEATHER SERVICE GOODLAND KS 226 PM MDT TUE JUL 18 2000 CHALLENGES ARE CHANCES OF PRECIP THROUGHOUT AND HIGH TEMPS TOMORROW. OVERALL THE ETA INITIALIZED BEST AT H5...WITH THE AVN AND NGM BEING TOO BROAD WITH HIGH IN SOUTHERN CONUS. NGM AND ETA INITIALIZED BEST AT H85. WITH OVERALL GOOD PERSISTENT RUN TO RUN CONSISTENCY AND PERFORMANCE AS WELL AS GOOD INITIALIZATION...WILL CONTINUE WITH THE ETA FOR THIS PACKAGE. FOR TONIGHT AND TOMORROW... LATEST KAIN-FRITCH ETA SHOWING CONVECTION DEVELOPING IN EASTERN COLORADO AND MOVING INTO NORTHWEST KANSAS AROUND MIDNIGHT. AS LOW PRESSURE CENTER RETROGRADES INTO COLORADO...THIS AREA OF PRECIPITATION PERSISTS ACROSS MOST OF THE FORECAST AREA. THIS SIS LOOKING LIKE A REPEAT OF YESTERDAYS EVENT...AND WILL LOWER TEMPS ACCORDINGLY DUE TO A BLOCK OF ANY GOOD HEATING UNDER CLOUD/PRECIP COVER. TOMORROW NIGHT ELEVATED OMEGA FIELD MOVES ACROSS AREA WITH GOOD MOISTURE AVAILABLE ACROSS THE AREA FROM THE SURFACE INTO THE UPPER LEVELS. WITH HIGH INSTABILITY AND SHEAR...COULD BE QUITE A BUSY NIGHT. BUT WILL LEAVE MENTION OF SEVERE FOR THE NEXT PACKAGE. THURSDAY CLEARING ENTERS THE REGION AS BOUNDARY MOVES WELL SOUTH OF AREA...AND H7 TEMPS INDICATING HIGH TEMPERATURES WITHIN THE RANGE OF NGM GUIDANCE TEMPS. IN THE EXTENDED...MODELS DIVERGE GREATLY FROM THURSDAY ON. THE MRF IS THE ODD MAN OUT WITH THE MRF BEING THE LEAST PROGRESSIVE COMPARED TO THE UKMET AND THE ECMWF. WITH A STRONG AND PROGRESSIVE SYSTEM IN THE GULF OF ALASKA THE ECMWF/UKMET SOLUTION SEEMS REASONABLE. THIS WILL RESULT IN HIGHER TEMPERATURES ON SUNDAY TNHAN IS INDICATED BY THE FMR GUIDANCE. .GLD...NONE. SVEN
In the hours before
Local storm report, Jul 18, 7:41 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
641 PM MDT TUE JUL 18 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0626 PM 10 N KIT CARSON CO .75 INCH HAIL
07/18/00 CHEYENNE REPORTED BY PUBLIC.
SULLIVAN
NLocal storm report, Jul 18, 8:12 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
712 PM MDT TUE JUL 18 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
/
0657 PM WRAY CO 60 MPH TSTM GUST
07/18/00 YUMA REPORTED BY STORM
SPOTTER.
SULLIVAN
NLocal storm report, Jul 18, 8:49 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
749 PM MDT TUE JUL 18 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 5 SE BIRD CITY KS .88 INCH HAIL
07/18/00 CHEYENNE REPORTED BY PUBLIC.
SULLIVAN
NLocal storm report, Jul 18, 8:54 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT TUE JUL 18 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 5 N KANORADO KS 60 MPH TSTM GUST
07/18/00 SHERMAN REPORTED BY STORM
SPOTTER.
SULLIVAN
NLocal storm report, Jul 18, 9:03 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
803 PM MDT TUE JUL 18 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 PM COLBY KS 1 INCH HAIL
07/18/00 THOMAS REPORTED BY HAM RADIO
OPERATOR.
SULLIVAN
NLocal storm report, Jul 18, 9:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
824 PM MDT TUE JUL 18 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
C
0751 PM 11 NNW ATWOOD KS 65 MPH TSTM GUST
07/18/00 RAWLINS REPORTED BY STORM
SPOTTER.
SULLIVAN
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:42 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 63 min |
| Jul 18, 8:19 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 56 min |
| Jul 18, 9:01 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 59 min |
| Jul 18, 9:27 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 63 min |
| Jul 18, 9:42 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 63 min |
| Jul 18, 10:11 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 64 min |
| Jul 18, 10:38 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 67 min |
| Jul 18, 11:30 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 60 min |
| Jul 19, 12:27 AM CDT | Severe Thunderstorm Warning | GLD | Greeley | 63 min |
| Jul 19, 1:11 AM CDT | Severe Thunderstorm Warning | GLD | Wichita | 64 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.